Arkansas, 2005

Damaging Wind in Arkansas, August 20, 2005

August 20, 2005 · NWS LZK · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 20, 2:50 PM CST, 35 minutes earlier.

Area forecast discussion, Aug 20, 2:50 PM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
350 PM CDT SAT AUG 20 2005

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT
HOT AND HUMID AUGUST DAY ACROSS THE FORECAST AREA. FRONTAL SYSTEM
THAT WAS SUPPOSED TO BRING TEMPERATURES DOWN ON SUNDAY IS PRETTY
MUCH JUST A WIND SHIFT LINE INITIALLY. COOLER AND DRIER AIR WILL BE
DELAYED ABOUT ANOTHER 24 HOURS FROM WHAT WAS PREVIOUSLY FORECAST.
THUS...ANOTHER HOT AND HUMID DAY ACROSS CENTRAL AND SOUTHERN ARKNSAS
AGAIN ON SUNDAY. EXTENDED HEAT ADVISORY FOR THE CENTRAL AND SOUTHERN
SECTIONS THROUGH 7 PM SUNDAY. SCATTERED THUNDERSTORMS EXPECTED OVER
THE NORTHERN SECTIONS TONIGHT WITH SMALLER CHANCES OVER THE CENTRAL
SECTIONS. INITIAL FRONT WILL DRIFT SLOWLY SOUTHWARD ON SUNDAY AND
SUNDAY EVENING. WILL CONTINUE CHANCES FOR SHOWERS AND THUNDERSTORMS
THROUGH THE REMAINDER OF THE WEEKEND INTO MONDAY...BUT POPS WILL
STILL REMAIN FAIRLY SMALL. DRIER AND A LITTLE COOLER AIR WILL
FINALLY ARRIVE ON MONDAY AND CONTINUE INTO THE REMAINDER OF THE
SHORT TERM.
&&

.LONG TERM...WEDNESDAY THROUGH SATURDAY
SURFACE AND UPPER RIDGE WILL BE FIRMLY IN PLACE BY THE BEGINNING OF
THE LONG TERM PERIOD. MOISTURE WILL BE SHUNTED OFF TO THE WEST AS
THE RIDGE ACTS AS A BLOCK TO ANY FORWARD MOVING SURFACE SYSTEMS. BY
SATURDAY...RIDGE WILL START TO BREAK DOWN...AS A COLD FRONT
APPROACHES FROM THE NORTHWEST.

AS FAR AS CHANGES...DECIDED TO GO WITH A DRY FORECAST THROUGH THE
END OF THE PERIOD DUE TO LACK OF SUFFICIENT MOISTURE. TEMPERATURES...
WHILE SLOWLY WARMING THROUGH SATURDAY...CONTINUE TO TREND TOWARD
CLIMATOLOGY WITH LOWS NEAR 70 AND HIGHS IN THE LOWER 90S.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK   AR  77  97  73  91 /  20  30  30  30
HARRISON AR       71  91  67  88 /  40  30  30  20
HOT SPRINGS AR    77  98  74  92 /  20  30  30  30
PINE BLUFF AR     77  99  75  92 /  10  30  30  30
MOUNTAIN HOME AR  72  91  66  87 /  40  30  30  20
MONTICELLO AR     77 100  76  93 /  10  20  30  30
SEARCY AR         75  95  70  90 /  20  30  30  30
MOUNT IDA AR      76  98  74  92 /  20  30  30  30
RUSSELLVILLE AR   74  95  71  90 /  20  30  30  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM SUNDAY FOR ARZ021-ARZ022-ARZ030-ARZ031-
ARZ032-ARZ033-ARZ034-ARZ037-ARZ038-ARZ039-ARZ040-ARZ041-ARZ042-
ARZ043-ARZ044-ARZ045-ARZ046-ARZ047-ARZ052-ARZ053-ARZ054-ARZ055-
ARZ056-ARZ057-ARZ062-ARZ063-ARZ064-ARZ065-ARZ066-ARZ067-ARZ068-
ARZ069.

&&

SHORT TERM...22 / LONG TERM....57
Hazardous weather outlook, Aug 20, 4:00 AM CST, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SAT AUG 20 2005

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-211000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT SAT AUG 20 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY IS IN EFFECT TODAY FOR MOST OF THE SOUTHERN TWO
THIRDS OF ARKANSAS...GENERALLY SOUTH OF A LINE FROM CLARKSVILLE TO
CLINTON TO BATESVILLE. HEAT INDEX VALUES WILL RANGE FROM 105 TO 110
DEGREES.

LATER TODAY AND TONIGHT...A COLD FRONT WILL APPROACH THE REGION FROM
THE NORTH. SCATTERED THUNDERSTORMS ARE EXPECTED ALONG THE FRONT...
WITH ISOLATED SEVERE WEATHER POSSIBLE.

STORMS WILL BE CONFINED TO NORTHERN ARKANSAS THIS AFTERNOON AND
EVENING...AND CENTRAL AND SOUTHERN SECTIONS OF THE STATE TONIGHT
INTO SUNDAY.

SHOULD STORMS BECOME SEVERE...THE MAIN CONCERN WOULD BE STRONG TO
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS WILL LINGER INTO SUNDAY ACROSS THE SOUTHERN
HALF OF THE STATE AHEAD OF A COLD FRONT. BY MONDAY...THE FRONT WILL
HAVE PUSHED THROUGH THE REGION...WITH DRIER AND SOMEWHAT COOLER AIR
TO FOLLOW. HEAT INDEX VALUES WILL BE SIGNIFICANTLY LOWER BEHIND THE
FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY INTO SUNDAY...SINCE ANY
SEVERE STORMS ARE EXPECTED TO BE ISOLATED.

&&

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEB SITE AT WWW.SRH.WEATHER.GOV/LZK

46

In the hours before

Special weather statement, Aug 20, 3:09 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
409 PM CDT SAT AUG 20 2005

ARZ003>005-202215-
BAXTER-BOONE-MARION-
409 PM CDT SAT AUG 20 2005

...THUNDERSTORMS WITH GUSTY WINDS IN NORTHERN ARKANSAS...

THUNDERSTORMS WITH GUSTY WINDS WERE MOVING ACROSS EXTREME NORTHERN
SECTIONS OF ARKANSAS.

AS OF 410 PM....THE STRONGEST STORMS WERE LOCATED 5 MILES WEST OF
LAKEWAY AND 5 MILES NORTH OF GAMALIEL. THESE STORMS WERE MOVING TO
THE NORTHEAST AT 15 MPH.

THE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH. THERE
WILL ALSO BE FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY
DOWNPOURS.

BOATERS ON BULL SHOALS LAKE AND LAKE NORFORK SHOULD BE PREPARED TO
MOVE QUICKLY TO SAFE HARBOR AS THE STORMS APPROACH.

28

The radar

The Springfield radar (KSGF), 136 km away, was scanning. The volume nearest the first event began at 21:22 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Baxter

When
August 20, 3:25 PM CST
Where
Baxter County, 3 mi NE of Gamaliel
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
36.483, -92.200

Large tree knocked down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5475977.